MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during the intraocular lens (iol) implantation, it was found that the leading haptic was broken after it was implanted in the eye.Since the lens was not stable it was explanted.The surgery was completed with a back up lens.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the distal area (returned adhered by solution the anterior optic surface).The reported broken haptic was observed.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The file indicates the use of a non-qualified cartridge and a non-qualified viscoelastic.The handpiece that was used would be qualified with an approved company cartridge.The company lens model is only qualified for use in the company cartridges.The root cause is most likely related a failure to follow the ifu.The account used an unqualified lens/cartridge combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12681826
Report Number1119421-2021-01960
Device Sequence Number19826752
Product Code HQL
UDI-Device Identifier00380650699275
UDI-Public00380650699275
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.040
Device Lot Number12667365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/16/2021
12/14/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/24/2021
12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH II CARTRIDGE B; MONARCH III INJECTOR; DISCOVISC; MONARCH II CARTRIDGE B; MONARCH III INJECTOR
Patient Age48 YR
Patient SexFemale